Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Dapsone While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Dapsone (Avlosulfon)

... What Is Dapsone? Why Do People With HIV Take Dapsone? What About Drug Resistance? How Is Dapsone Taken? What Are the Side Effects? How Does Dapsone React With Other Drugs? What Is Dapsone? Dapsone is an antibiotic drug. It is
Ask the Experts

Dapsone & Septrin

Hello,My current Cd4 count is around 174 and I have recently been taking Dapsone for 10 day just to prevent pcp before I start my anti-HIV medication in a few days. I have previously taken Septrin which I had a nasty rash and also have just had a...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...had a "nasty rash" as a result of taking Septra and Dapsone does not mean you will have a similar reaction to your anti-HIV meds, as these are very different compounds. Talk to your HIV specialist about your concerns. You can also learn about... Read more »

Hair loss

I am a healthy 35 year old female and never had a problem with Hiv; until now. I am currently taking Norvir, Isentress, dapsone, Prezista and Intelence. I have hair loss really bad. I am undetectable with a CD4 of 179. I have had it for 14 years...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...some of the newer HIV meds you are taking (darunavir, etravirine, and raltegravir). I also haven't seen much hair loss from dapsone (hopefully that drug can be stopped if CD4 count recovers further). Hair loss can be a complicated matter-often... Read more »

side effects of anemia

what are the side effects of being anemic? I am on a medicine called dapsone (150mg) and it's made me quite anemic. I don't know or understand what being anemic means. I usually am so high energy. Please help me understand this better and perhaps...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...information site. Are you HIV positive? If so, write back with additional information CD4 count, plasma viral load, current HIV meds, etc. Are you taking dapsone for PCP prophylaxis? If you are not HIV positive, I suggest you contact your... Read more »

swollen belly

i was recently diagnosed with MAC while in the hospital. At that time i started standard MAC drugs to fight off the problem. I have now been on the regimen for about 4 months and i expect my cd4 counts are going up as well because i've been on HAART...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Getting a good GI evaluation (assessinging for liver, pancreas, gall bladder, lymph nodes, abdominal fluid (ascites)related problems) is often helpful. Hopefully if your CD4 rebounds > 200 then the MAC treatment would not have to be continued... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these... Read more »
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

... What Are Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
Connect With Others

Several health problems

Posted by Anonymous, 1 Reply
...been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Do other people experoience the same situations? Just curious, is not easy to have so many... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...a firm handshake. The doctor believes the neuropathy is a result of long term hemachromatosis or perhaps long term use of Dapsone. I am still awaiting an appointment with a neurologist to determine for sure what is causing my pain and... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm Read more »